MAUDE Adverse Event Report: VILEX LLC VILEX LAG SCREW; STAINLESS STEEL LAG SCREW

VILEX LLC VILEX LAG SCREW; STAINLESS STEEL LAG SCREW
Model Number S30-16S-11
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2020, vilex received call from an account manager that a doctor had issue with a (b)(4) not advancing.Account manager stated that the doctor inserted the guide wire into the surgical site.Doctor then proceeded to implant the screw by sliding it over the guide wire.As the doctor was attempting to insert the screw, the screw became stuck on the guide wire and would not advance.Vilex customer service asked the account manager to return the screw and the guide wire.On november 30, 2020 vilex received the screw and guide wire from the account manager.On (b)(6) 2020 vilex quality control department inspected the items return.Upon inspection, qc found that the guide wire was significantly bent and the screw tips were flared out.With the tips flared, this indicates the screw was trying to be inserted over a bent wire.This may have been caused by the guide wire being moved after being seated in the surgical site.Qc was able to remove the screw and upon further inspection of the guide wire, more bent areas were found where the screw had been stuck.Qc ran a guide wire through the screw and found no issues with the cannulation of the screw.(b)(4): instructions for use: bone screw system lists the proper procedure for inserting a guide wire.Copy of the document was sent to the account manager.Review of complaints, ncr and capas found no prior reporting for this item.This item is only marketed in the us.No further regulatory reporting is required.If more information becomes available vilex will submit an additional report.
 
Event or Problem Description
Doctor inserted kwire into surgical site and then attempted to slide stainless steel lag screw over the wire.Screw would not advance.

Brand Name
VILEX LAG SCREW
Common Device Name
STAINLESS STEEL LAG SCREW
Manufacturer (Section D)
VILEX LLC
111 moffitt street
mcminnville TN 37110
MDR Report Key11094936
Report Number1051526-2020-00002
Device Sequence Number13619808
Product Code HWC
UDI-Device Identifier00841731103406
UDI-Public00841731103406
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K991151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS30-16S-11
Device Catalogue NumberS30-16S-11
Device Lot Number4052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1